Alert archive / Arkansas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 119, NWS Memphis, TN

June 30, 20054 counties in Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Jun 30, 2005, 10:38 PM CDT for 4 counties in Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2005, 10:38 PM CDT (03:38 UTC)
Expired
Jun 30, 2005, 11:15 PM CDT
In force
37 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Clay County, AR, Craighead County, AR, Greene County, AR, Mississippi County, AR

The radar

The Memphis radar (KNQA), 90 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 9:45 PM CDT, 53 minutes earlier.

Area forecast discussion, Jun 30, 9:45 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CDT THU JUN 30 2005

.DISCUSSION...

A COMPLEX OF THUNDERSTORMS HAVE DROPPED INTO EXTREME NORTHEAST
ARKANSAS ATTM. EXPECT SOME STRONG WINDS...LOTS OF LIGHTING AND
SOME HEAVY RAIN WITH THESE STORMS. THESE STORMS COULD MOVE INTO
THE MISSOURI BOOTHEEL AND TO THE JONESBORO AREA BY 11 PM.

STRONGER STROMS ARE IN SOUTHWESTERN MISSOURI. THEY COULD AFFECT
THE MIDSOUTH AFTER MIDNIGHT.

FCST ALREADY UPDATED.

.MEG WATCHES/WARNINGS/ADVISORIES
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.

WER
Hazardous weather outlook, Jun 30, 4:00 PM CDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT THU JUN 30 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-011000-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
400 PM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

HAZY...HOT...AND HUMID CONDITIONS WILL CONTINUE ACROSS THE MID-SOUTH
THIS EVENING. TEMPERATURES ARE CURRENTLY NEAR 100 DEGREES ACROSS
WESTERN PORTIONS OF THE MIDSOUTH. THESE TEMPERATURES COMBINED WITH
HUMID CONDITIONS WILL ALLOW HEAT INDICES TO RANGE FROM 100 TO 107
DEGREES ACROSS THE FORECAST AREA. A HEAT ADVISORY HAS BEEN ISSUED
FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST
TENNESSEE AND PORTIONS OF NORTH MISSISSIPPI. THE ADVISORY IS MAINLY
WEST OF A LINE FROM UNION CITY TENNESSEE TO CALHOUN CITY MISSISSIPPI.

A COLD FRONT WILL APPROACH THE MID-SOUTH TONIGHT. A LINE OF SHOWERS
AND THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT ACROSS
MISSOURI AND KANSAS.  THIS LINE OF STORMS WILL MOVE SOUTH DURING THE
NIGHT...GRADUALLY DYING OUT. A FEW OF THE THUNDERSTORMS COULD BE
SEVERE AS THE LINE MOVES INTO NORTHERN SECTIONS OF THE MIDSOUTH LATE
TONIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY NORTH OF A
LINE FROM JONESBORO ARKANSAS TO PARIS TENNESSEE.

.DAYS TWO THROUGH SEVEN...

A COLD FRONT WILL MOVE ACROSS THE MID-SOUTH ON FRIDAY. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE
FRONT. VERY WARM TEMPERATURES COMBINED WITH SUFFICIENT LOW LEVEL
MOISTURE WILL ALLOW THE ATMOSPHERE TO BECOME MODERATELY UNSTABLE.
A FEW OF THE THUNDERSTORMS THAT DEVELOP ON FRIDAY MAY BECOME
SEVERE...WITH STRONG WINDS AND LARGE HAIL POSSIBLE. THE SEVERE
WEATHER THREAT WILL REMAIN ISOLATED AND WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT.

KRM

In the hours before

Local storm report, Jun 30, 6:01 PM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
601 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     2 SW PIGGOTT            36.36N 90.23W
06/30/2005                   CLAY               AR   EMERGENCY MNGR

            SEVERAL TREES DOWN OVER COUNTY ROAD 481 BETWEEN PIGGOTT
            AND RECTOR.

&&

MRM
Special weather statement, Jun 30, 9:41 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
941 PM CDT THU JUN 30 2005

ARZ008-009-017-018-010315-

CLAY AR-GREENE AR-LAWRENCE AR-RANDOLPH AR-
941 PM CDT THU JUN 30 2005

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE...LAWRENCE
AND RANDOLPH COUNTIES AND IS IN EFFECT UNTIL 1015 PM.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES NORTHWEST OF
SUCCESS TO 9 MILES WEST OF ANNIEVILLE AT 941 PM CDT...MOVING EAST AT
30 MPH.

A STORM SPOTTER REPORTED STRONG WINDS OF 40 TO 45 MPH AHEAD OF THESE
STORMS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO ASSOCIATED WITH
THESE STORMS.

PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
THE CITIES OF BLACK ROCK...CORNING...HOXIE...POCAHONTAS AND WALNUT
RIDGE...SHOULD MOVE INDOORS UNTIL THESE STORMS MOVE THROUGH.
Local storm report, Jun 30, 10:12 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1012 PM CDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     HAIL             3 E RECTOR              36.26N 90.24W
06/30/2005  0.75 INCH        CLAY               AR   PUBLIC

&&

VALLE
Special weather statement, Jun 30, 10:21 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1021 PM CDT THU JUN 30 2005

ARZ009-017-018-026-MOZ113-010400-

CLAY AR-CRAIGHEAD AR-DUNKLIN MO-GREENE AR-LAWRENCE AR-
1021 PM CDT THU JUN 30 2005

THIS SIGNIFICANT WEATHER ADVISORY IS
FOR...CLAY...CRAIGHEAD...DUNKLIN...GREENE AND LAWRENCE COUNTIES
THROUGH 10 PM.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES NORTHWEST OF
POLLARD TO 13 MILES SOUTHWEST OF MINTURN AT 1021 PM CDT...MOVING
SOUTHEAST AT 35 MPH.

WINDS SPEEDS OF AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS ALONG
WITH DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO ASSOCIATED WITH
THESE STORMS.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND LAWRENCE
COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...HOXIE...
JONESBORO...KENNETT...LAKE
CITY...MARMADUKE...MONETTE...PARAGOULD...PIGGOTT...RECTOR...SENATH
AND WALNUT RIDGE...SHOULD MOVE INDOORS UNTIL THESE STORMS HAVE MOVED
THROUGH.

Nearby

Severe Thunderstorm Warnings in Arkansas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.